MEDICATION OVERUSE HEADACHE
According to the International Headache Society and the World Health Organization. taking medication for your headaches or migraines more than twice a week puts you at great risk of developing Medication Overuse headache (MOH).
MOH is defined as a downward spiral into constant unrelenting headache or migraine pain coupled with an addiction to pain killers.
If you take either Over-The-Counter (OTC) or prescription medications more than twice a week, you are headed for the downward spiral into MOH. The more pain killers you take the more pain you experience, and the more pain killers you need.
This can happen with any of the pain killers such as asprin or panado (acetaminophen in the US), but is far more likely to occur when the pain killer also contains caffeine or codeine. When the three are combined in one pill, there is an even greater likelihood of MOH developing.
MOH does not only occur with the use of OTC medications. The severest form of MOH occurs with the most commonly prescribed migraine-specific drugs, the triptans. Any medication or 'migraine kit' that contains ergotamine is also a potent cause of MOH.
The answer therefore is not to rely on medication or painkillers! The correct way to deal with the problem is to have a COMPLETE DIAGNOSIS™ of the causes of the headache. If the causes are treated, the headaches no longer occur, and it is no longer necessary to rely on potentially harmful "rescue" medication.